Home of the Muppet Imperial Moderator Corps

My medication is keeping me awake at night

and lack of sleep is driving me out of my mind.


That's all.
Permalink Mark Warner 
January 24th, 2006
Although, the hallucinations are fun.

I'm not sure if they're from sleep deprivation or from steroid-induced psychosis but either way they're fun.
Permalink Mark Warner 
January 24th, 2006
Mark, please.
If no one posts on your thread, please post a new one and not comments on the same old one. Keep on it.
Permalink Vineet Reynolds 
January 24th, 2006
Excuse me?
Permalink Mark Warner 
January 24th, 2006
What medication is it?

I have problems with insomnia (not caused by medication) myself. A couple of things help me manage it:

*vigorous exercise (cycling in my case)
*couple of bong hits about 30 mins before bedtime - people have very different reactions to pot so this may not be good for you but it makes me relaxed and sleepy.
*The above two almost always work for me but when insomnia is really bad, I take a Hydroxizine - this is actually an antihistamine rather than a sleep pill but it makes me very drowsy and is non-addictive. Downside is I wake up groggy.

HTH, insomnia sucks.
Permalink dave 
January 24th, 2006
Even I'm under medication.

I lose sleep at night only because I stay on my computer until I nod away to sleep. And that is why my doc insists on me to keep a schedule. It helps.
Permalink Vineet Reynolds 
January 24th, 2006
Prednisone, primarily, which I think is the culprit.

Aside from that, Levaquin, Colazal, Actonel, calcium supplements, fish oil supplements, ginseng-coated multivitamins...

I'm sure I'm leaving something out.

Since I'm allergic to damn near everything, I don't think experimentation with marijuana is in my future. :)
Permalink Mark Warner 
January 24th, 2006
A beer will usually help me sleep but I don't like mixing beer with my meds.

Demerol will help, too, but I don't like doing that for the same reason.
Permalink Mark Warner 
January 24th, 2006
Yes, Prednisone does that to everyone. How long have you been on it? I *believe* medical professionals recommend that you're only on it for a few days at a time.
Permalink  
January 24th, 2006
I've been on it for 15 months and counting.

Yes, the doctor knows.

Yes, it has to be this way for a variety of reasons.
Permalink Mark Warner 
January 24th, 2006
On the plus side, my asthma has hardly bothered me.

:P
Permalink Mark Warner 
January 24th, 2006
When prednisone is used to control chronic inflammation the treatment can last for weeks or months. Although doctors try to taper down the dose to the lowest possible, if you stop taking it altogether the inflammation that it was controlling is likely to come back.
Permalink Ian Boys 
January 24th, 2006

This topic was orginally posted to the off-topic forum of the
Joel on Software discussion board.

Other topics: January, 2006 Other topics: January, 2006 Recent topics Recent topics